MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 4B 132.5DG 78MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 4B 132.5DG 78MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF604B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Implant Pain (4561)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "patient underwent left primary shoulder replacement on (b)(6) 2020.Patient presented to surgeon in 2023, with a history of a painful left shoulder, and a discharging sinus (left axilla).Swabs grew the bacteria c.Acnes.Plan: remove all prosthesis (1st stage) / insert an antibiotic cement spacer; return in several months, when clinical markers indicate infection resolved, and implant a new prosthetic left shoulder joint(2nd stage).Today, all prosthesis removed, discarded.Multiple specimens taken for pathology.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device was discarded.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned for investigation.Since this event is a particular issue, the opinion of the medical expert was requested with the limited information available and stated as following: "the timeline between the index surgery in 2020 and the presentation with infection in 2023 speaks against early postoperative infection"."although especially c.Acnes can be present for a longer time before symptoms occur, i would like to state that without further information (like sequential x-rays over time), an intraoperative or early postoperative (wound infection) cause is not likely." "most likely the source is hematogenous (blood borne) infection.There is no information that shows special factors that promoted the event.This event is not device related".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the exact root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "patient underwent left primary shoulder replacement on (b)(6) 2020.Patient presented to surgeon in 2023, with a history of a painful left shoulder, and a discharging sinus (left axilla).Swabs grew the bacteria c.Acnes.Plan: remove all prosthesis (1st stage) / insert an antibiotic cement spacer; return in several months, when clinical markers indicate infection resolved, and implant a new prosthetic left shoulder joint (2nd stage).Today, all prosthesis removed, discarded.Multiple specimens taken for pathology".

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 4B 132.5DG 78MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19153473
Report Number3000931034-2024-00210
Device Sequence Number20948336
Product Code KWS
UDI-Device Identifier03700434019766
UDI-Public03700434019766
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/19/2024
Device Catalogue NumberDWF604B
Device Lot NumberAC6642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale